James Nelson, Jr
Born: August 6, 1946
Birthplace: Birmingham Alabama
B.A. 1967 Mathematics Miles College Birmingham, AL; M.A. 1969 Mathematics the University of California, San Diego
Ph.D. in Mathematics from the University of Alabama in 1975
thesis: Fixed Points in Dendritic Spaces
Area of Research Interests:Topology, Partially Ordered Sets
Professor of Mathematics and Chair, Department of Mathematics and Computer Science at the University of Maryland, Eastern Shore
personal or universal URL: http://www.mcs1.umes.umd.edu
Dr. James Nelson, Jr. has taught at Saint Augustine's College and North Carolina State University in Raleigh, North Carolina. From 1990 - 1994, he served as Professor of Mathematics and Dean, School of Natural Sciences at Virginia State University, Petersburg, Virginia. Currently, Dr. Nelson is Professor of Mathematics and Chair, Department of Mathematics and Computer Science at the University of Maryland, Eastern Shore.
HONORS AND AWARDS
American Council on Education's Fellows Program, 1993-1994. College Management Program, Carnegie Mellon University, 1993. President's Medallion, Saint Augustine's College, 1989. John Winters Distinguished Faculty Academic Award of Saint Augustine's College, 1986-87.
Dr. James Nelson, Jr. has research interest in Topology and Partially Ordered Sets.
- A Common Fixed Point Structure, Rocky Mountain Journal of Mathematics 8 (1978), 675-682.
- Fixed Points of Order Preserving Surjections on Partially Ordered Sets, Bulletin Malaysian Math Soc. (2) 1 (1978), 53-60.
- (with Mohan Putcha) Word Equations in a Band of Paths, Pacific Journal of Mathematics 82 (1979), 189-196.
- (with Mohan Putcha) Generalized Positive Functions from Semi-groups into Metric Spaces, Mathematica Japonica 27 (1982), 381-386.
- A Generalization of Fixed Point Theorems of Wallace and Ward, Bull Acad. Polon Sci. 14 (1976), 445-448.
- (with William Gray) Commuting Monotone Mappings of Dendroids, Rocky Mountain Journal of Mathematics 6 (1976), 105-107.
The web pages
MATHEMATICIANS OF THE AFRICAN DIASPORA
are brought to you by
The Mathematics Department of
The State University of New York at Buffalo.
They are created and maintained
Scott W. Williams
Professor of Mathematics